Eltrombopag (revolade) side effects

Hi, I was diagnosed in July with ITP and started steroids for 3 months, this raised my platelets slowly from 7 to 54. I was very glad to stop taking them and to lose the dreaded moon face . I was then put in Eltrombopag/Revolde which increased my platelets to 199 within a month, all seems to be going well until I started getting awful side effects, my muscles were weak and my joints were painful, there were days I could barely move, alongside this my lovely thick shiny long hair started to fall out at an alarming rate. The doctors agreed I should stop taking this medicine 1 week ago, I'm pleased to say I don't feel sore or weak anymore but my hair is still falling out rapid, and I have thin wisps left. I am aware this is a common side effect, I was wondering if anyone else has experienced this and if the hair eventually stops falling out? Thanks

8 Replies

oldestnewest
  • I did not have theses side effects. I was on revolade for a very short while l developed blood clots in my liver, lungs and legs. Took me off it immediately and went on blood thinners. Please be careful and god bless....have a merry Christmas you may want to ask your doctor about rituxamab....next on my list of many...

  • Sorry to read of the side effects your are getting. I have been taking Eltrombopag / Revolade 50mg daily for 2 years, it maintains my platelet count in the 80's - 90's range and allows me to lead a normal active life. I have read the possible side effects that this drug can give and fortunately for me I am mostly unaffected. Since taking this drug I get a little bit of soreness in my left shoulder. It's minor and I mostly feel it when I wake up after sleeping on it. So I am fortunate that I have no major side effects from Eltrombopag.

    I am in my 60's and otherwise healthy and very active. I am concerned about taking this drug long term but so far no problem. The alternative for me is a splenectomy which would affect my immune system, cause me to take an antibiotic every day and be very cautious of catching colds, flu or other infections.

    We all have different reactions to prescription drugs , l hope you doctor can give you something more suitable.

  • Hi LisaWeb83 l am also on eltrombopag 75mg daily. My hair also started getting very thin so l had a word with my hairdresser who suggested using a medical shampoo and conditioner issued by a doctor which l did. Glad to say after a few months my hair has almost returned to normal. Do ask advise and good luck.

  • I have been on Eltrombopag for the last 12 months...

    I'm fortunate... Ive not had any major side effects.

  • Thanks everyone for your informative and kind replies

  • Oh, I will take Elthrombopag few days in a month and I will have lot of hairfall on and off too. Am not sure whats causing it and changing shampoo, diet didn't help much hence stopped worrying.

  • I too am on eltromopag and my hair become very thin. I spoke with my doctor eho suggested using Regaine solution and it workef for me. My hair is almost as thick as normal so give it a try. Good luck.

  • Great, thank you

You may also like...